MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® EGFR MUTATION TEST V2; SOMATIC GENE MUTATION DETECTION SYSTEM

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® EGFR MUTATION TEST V2; SOMATIC GENE MUTATION DETECTION SYSTEM
Catalog Number 07248563190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer from spain alleged discrepant results with 2 patient samples using the cobas® egfr mutation test v2.The alleged samples initially tested with the cobas® egfr mutation test v2 generated a "mutation detected" result for exon20ins.Both the samples were retested using next generation sequencing (ngs) and were negative for the exon20ins.Note, sample 2 was also positive for exon19del with the cobas® egfr mutation test v2 and ngs, therefore, there was no discrepancy for exon19del.The results were not reported.No harm was alleged.
 
Additional Manufacturer Narrative
Roche received complaints from customers reporting the generation of false mutation detected results for the exon 20 insertion (ex20ins) mutation when using the cobas® egfr mutation test v2.During in-house testing using customer-provided ffpet samples, an ex20ins false mutation detected result was reproduced for one out of 8 ffpet samples, which was processed following the validated sample preparation method from the instructions for use.Although the majority of cases reported were from users using ffpet samples, the generation of false mutation detected ex20ins results with plasma specimens was reported in one case.A false mutation detected ex20ins result could lead to harm under specific scenarios.Consignees have been notified of the issue with instruction to follow the instructions for use for sample input requirements.Additionally, if an ex20ins mutation detected result is generated with the cobas® egfr mutation test v2, customers must confirm the result with another method (e.G., sequencing or other pcr-based tests).H3 other text: na.

Brand Name
COBAS® EGFR MUTATION TEST V2
Common Device Name
SOMATIC GENE MUTATION DETECTION SYSTEM
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
na
branchburg NJ 08876
Manufacturer Contact
timothy blair
1080 us hwy 202 s
building 500, room: 3530
branchburg, NJ 08876
9253534412
MDR Report Key17066321
Report Number2243471-2023-00239
Device Sequence Number6679324
Product Code OWD
UDI-Device Identifier00875197005448
UDI-Public00875197005448
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P150047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall,Notification
Type of Report Initial
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number07248563190
Device Lot NumberH08593
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2023
Initial Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0083-2022 RES88607
Patient Sequence Number1
Patient SexUnknown